MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; CATHETER, STEERABLE

ABBOTT MEDICAL MITRACLIP; CATHETER, STEERABLE
Model Number SGC0701
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a patient presented with grade 4 degenerative mitral regurgitation (mr) and prolapsed posterior leaflet for a mitraclip procedure.During the procedure, a steerable guide catheter (sgc) was advanced into the left atrium when air was identified while withdrawing the dilator.The sgc was removed from the patient and the procedure was discontinued.The final mr was grade 2.All steps were performed as per ifu.There were no adverse patient effects or clinically significant delays reported.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported air embolism.Based on available information, a cause for the reported air embolism could not be conclusively determined.The reported patient effect of embolism, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.The reported unexpected medical intervention was the result of case-specific circumstances there is no indication of a product quality issue with respect to manufacture, design, or labeling.Code 2199 was removed and 4641 was added.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a patient presented with grade 4 degenerative mitral regurgitation (mr) and prolapsed posterior leaflet for a mitraclip procedure.During the procedure, a steerable guide catheter (sgc) was advanced into the left atrium when air was identified while withdrawing the dilator.Air was removed with a smaller, secondary catheter placed through the guide.The sgc was removed from the patient, and the procedure was discontinued.The final mr was grade 2.All steps were performed as per ifu.There were no adverse patient effects or clinically significant delays reported.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported air embolism.Based on available information, a cause for the reported air embolism could not be conclusively determined.The reported patient effect of embolism, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23594031
Report Number2135147-2025-06742
Device Sequence Number10272864
Product Code DRA
UDI-Device Identifier08717648231025
UDI-Public(01)08717648231025(17)260909(10)50311R2031
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K190167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model NumberSGC0701
Device Catalogue NumberSGC0701
Device Lot Number50311R2031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/11/2025
01/09/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date12/12/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR
Patient SexFemale